MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S1-2 11M; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII CR DEEP FLEX ISRT S1-2 11M; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71421532
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2009, the patient experienced unspecified symptoms that led to a revision surgery been performed on (b)(6) 2021.After this procedure, the examination of the explanted gii cr deep flex isrt s1-2 11 m by the surgeon reveal some wear and a severe deformation.The surgeon believes that the insert experienced a delamination.Current health status of patient is unknown.It was confirmed that only the insert was explanted.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The lab analysis confirmed the as received damaged tibial insert showed wear, deformation, and fracture on the articular surface, periphery surface, and locking detail.Additionally, some scratching was observed on the articulating surface of the insert.Biological fluid absorption was observed.Damage was observed on the anterior locking detail.The posterior and side locking detail were deformed material.No or manufacturing defects were observed in the component during investigation.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the documentation provided, the root cause of the revision was the disassociated insert.The root cause of the severe deformation was most likely due to the insert disassociation; however, it is unknown what precipitated the event and/or if an injury or excessive force could have been a contributing factor.The patient impact beyond the reported unspecified symptoms, component deformation and subsequent revision could not be determined.The current patient status remains unknown.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII CR DEEP FLEX ISRT S1-2 11M
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12828768
Report Number1020279-2021-08207
Device Sequence Number1362120
Product Code JWH
UDI-Device Identifier03596010520357
UDI-Public03596010520357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2018
Device Model Number71421532
Device Catalogue Number71421532
Device Lot Number08BM17365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight48 KG